MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-4-40-10
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the solitaire fr stent was damaged.The patient was undergoing a thrombectomy of the middle cerebral artery.It was noted the patient's vessel tortuosity was normal.The stroke onset reperfusion time was four hours.It was reported that during the middle cerebral artery thrombectomy, when retrieving the stent, the stent fractured and remained inside the vessel.The stent body became separated from the delivery wire.There was no resistance encountered.A snare device was used to remove the stent from the patient's body.A new stent was then used instead to complete the procedure.There were no patient symptoms or complications associated with this event.The device and any accessories were prepared as indicated in the instructions for use (ifu).
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the cause of the event was not determined.The vessel was successfully opened in the procedure, and the patient has recovered.The patient's presenting symptom was a coma.One pass was made with the solitaire prior to the separation.The solitaire fr stent was fully removed from the patient/vessel.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis as found condition: the solitaire fr4-4-40-10 pusher wire was returned for analysis inside a dispenser coil, inside a sealed biohazard bag, and inside a shipping box.The solitaire fr4-4-40-10 stent was not returned with the solitaire pusher wire.Damaged location details: the solitaire fr4-4-40-10 pusher wire broke at ~198.1cm from the proximal end of the pusher wire.The solitaire fr4-4-40-10 marker coil and ptfe shrink tubing were damaged.Testing/analysis: the solitaire fr4-4-40-10 pusher wire broken end was sent out for scanning electron microscopy (sem) failure analysis.The scanning electron microscopy (sem) test results indicate that the broken end exhibited evidence of mechanical damage (shearing/smearing) and dimple overload features.Conclusion: based on the reported information and device analysis, the customer¿s ¿separation¿ report was confirmed, as the returned solitaire fr4-4-40-10 pusher wire was found to be broken.The broken end exhibited evidence of mechanical damage (shearing/smearing) and dimple overload features.Device separation can occur due to vessel tortuosity, delivery and retrieval friction, a higher number of device passes, guide/balloon catheter or intermediate catheter integrity issues (i.E., kinking), pre-existing conditions (stenosis/calcified plaque), hard clots/thrombus entanglement, improper stent/catheter alignment, or microcatheter removal.In this event, the customer reported that the vessel tortuosity was normal, and one pass was made with the solitaire device, ruling out vessel tortuosity and a higher number of device passes as possible causes.Therefore, delivery and retrieval friction, guide/balloon catheter or intermediate catheter integrity issues (i.E., kinking), pre-existing conditions (stenosis/calcified plaque), hard clots/thrombus entanglement, improper stent/catheter alignment, or microcatheter removal could have contributed to the separation complaint.However, the cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23979455
Report Number2029214-2026-00017
Device Sequence Number4552977
Product Code NRY
UDI-Device Identifier00847536034709
UDI-Public(01)00847536034709(17)280210(10)D018177
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSFR4-4-40-10
Device Catalogue NumberSFR4-4-40-10
Device Lot NumberD018177
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2026
Supplement Date Received by Manufacturer01/11/2026
03/02/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date01/30/2026
03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown